“Birth control is a good option for women suffering acne.” Dr Anonymous
But did it makes things better or worse?
About a year after I stopped using ProActiv my skin began to break out again. Not bad, but nobody likes pimples. Well, I went to my GP and asked what my options were. I had done a fair bit of research and read that YAZ is basically designed for women who suffer from acne and I had read a lot of promising reviews. In my case unfortunately, this is when my skin became the worst it has EVER been. I went back to my GP and he assured me that I had to wait it out, 6 months later and no improvement. I was becoming depressed and didn’t even want to leave the house at one stage. People who have never experienced serious acne can never understand how much it affects a person emotionally and mentally, but just know, if this is you, you are not alone!
This was my skin after taking YAZ:
It makes me so uncomfortable and nervous to share these photos.
“Not to be dramatic, but this acne is ruining my life.”
This acne was on a whole new level to anything I have experienced in the past. It would hurt to talk, yawn, smile, eat, ANYTHING! I would find myself not looking at people when I spoke to them, because I didn’t want to see them looking at my skin, because lets face it, its hard not to look at.
So back to talking about YAZ..
This post isn’t to say don’t use YAZ its going to make your skin look like this, because thats not the case. For me personally, and for my hormones, YAZ was not the answer to clear skin and I’m still trying to work out what is. YAZ works by combining ethinyloestradiol, a synthetic oestrogen, and drospirenone, a synthetic progestorone to prevent pregnancy but can also be used to improve acne, bloating and other pre menstrual symptoms. I decided to go back to the doctor and get on some antibiotics which I had previously been on in my younger teens. They worked for me then, but this time around they did absolutely nothing. The more I researched this, I discovered that your body can develop a resistance to the antibiotics resulting in no effect on the skin. I was on Doxycycline for about 3 months before I gave up and decided to go and see a naturopath, as I was learning more about the skin at University and realised the importance of the internal environment and the impact it has on the external environment. Read my next blog on my Naturopath experience..